[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Loss of Consciousness




Linda-
The doctor I worked with at camp this past week, who is a diabetic and works 
with diabetes, told me that if someone is passed out, it is better to  give 
them a shot of glucogon right away.  It is more dangerous to be very low, 
than to be high.  Just be sure to check the BG ASAP so that you can give 
insulin right away or give the person food.
rachel



----Original Message Follows----
From: email @ redacted
Reply-To: email @ redacted
To: email @ redacted
Subject: [IP] Loss of Consciousness
Date: Mon, 26 Jul 1999 22:07:39 EDT

My daughter, Katie, has had diabetes for 4 years--she is 16 now.  She has
never fainted or lost consciousness or had a seizure, but I am wondering--I
understand that a person can lose consciousness whether they are low or
high--is that correct?  And if that is the case, how do you know whether you
should give them a glucogen shot or not?  I am very nervous about this
happening and what to make sure that I do the right thing.  Hopefully, it
will never happen.  Would really appreciate your input.

Linda, Mother of Katie, dx'd at 12.
----------------------------------------------------------
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org


_______________________________________________________________
Get Free Email and Do More On The Web. Visit http://www.msn.com
----------------------------------------------------------
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org